Allodynia caused by going off Effexor?
Ive (40 year old female) been off Effexor for one month. It took me months to wean off of it, currently on buspirone and Prozac. I have had no typical withdrawal symptoms, and figured I was in the clear.
Last week I started to experience this very weird skin sensitivity and pain on my torso. No rash, no redness, no other symptoms. Went to the doctor today and she said it could be anxiety or MS, so I’m freaking out a little.
I did a Google search of my symptoms and Allodynia keeps coming up. (Unusual reaction to normal stimulus- like the pain I’m feeling from my shirt on my skin). Looking into this a little more one of the treatments is .. Effexor. So it got me to thinking- could my body be reacting to being off the Effexor with Allodynia? Or maybe I’ve had it without knowing and the Effexor was treating it and I didn’t know it?
I have an appointment with my NP who handled my med weaning this afternoon and I of course will run this idea by her, but I was hoping maybe someone here had thoughts or experience.
Posted Dec 3, 2025, 2:56 PM UTC